Ask a doctor

Dissolving Restylane - Best gentle, natural way to make it disappear faster w/o giving it another Hyaluronidase injection

Can someone please advise me of what is the best gentle and natural way to make it disappear faster with giving it another hyaluronidase injection, and can someone tell me while it is worn off, do your lips get sagging after it is gone? I am really worrying about it now.

Doctor Answers (12)

Restylane Dissolving

+3

Hi Ajja,

The good news is that Restylane (and other histrionic acid products such as Perlane and Juvederm) is not permanent (that's also the bad news, depending on how much you would like your result to remain!).  It will go away on its own, over time and, short of having one or more hyaluronidase injections, there's really nothing you can do to make it go away (more properly - be absorbed on its own) any faster.

It does tend to go away faster on its own in some locations than in others.  In my experience it lasts a lot longer on the upper portions of the nasolabial lines (the lines that go from the nose down to the corners of the mouth) than for the lower portion of those lines and, even more so, for the lips themselves.  So if it's the lips you're concerned about I think you have even less to worry about than if it were on another part of your body.

So - hang in there, it will go away on its own, and I think it's VERY unlikely that you'll have any sagging afterwards.

I hope that this helps, and good luck,

Dr. E


New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Hyaluronidase is used to dissolve Restylane

+3

Restlyane or any other hyaluronic based injectable is slowly absorbed by the body over time. Hyaluronidase is an enzme that dissolves Restylane. It can lead to bruising and swelling, but the tissue should return to normal after a few days. Massaging the area where the Restylane has been injected may help move it out of the tissues faster.

David Schlessinger, MD
Long Island Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

How to Dissolve Restylane?

+2

Hi Ajja.  Unfortunately, we do not knwo of any other method for removing Restylane than to dissolve it with Hyaluronidase (Vitrase).

The good news is that your lips should look exactly as they did originally when the injections wear off.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Use hyaluronidase sparingly

+2

Firstly, Hyaluronidase is NOT FDA approved for the indication of dissolving restylane or other hyaluronic acid fillers.  Is is FDA approved for other reasons though.  I have had to use it only a few times my career thus far (seven years in practice and hundreds of patients injected) and studied it extensively before doing so.  The hyaluronidase that is available in the US is of porcine origin (from pigs) and therefore, can cause an allergic reaction.  Because this is the case, a small amount should be injected as a test spot and observed for AT LEAST ten minutes to see that you do not have an allergic reaction prior to having it injected for the purpose of dissolving hyaluronic acid.  Then, when it is injected, LESS IS MORE!  You do not want it to digest your own naturally occuring hyaluronic acid.  So, it is best to have too little of it injected and to have a little filler left and WAIT than it is to be impatient and have too much injected. 

When I do need to use hyaluronidase, I am sure to explain very thoroughly to my patients that it IS NOT FDA approved for the purpose of dissolving fillers and that there are inherent risks associated with its use.

Cheryl Eberting, MD
Salt Lake City Dermatologist
4.5 out of 5 stars 3 reviews

Dissolving Restylane with hyaluronidase should not leave sagging.

+2

Ajja,

Hyaluronidase speeds up the natural breakdown of hyaluronic acid that your body would do automatically. Using it in a timely manner, while Restylane is still actively present, should not cause sagging in a normal situation. Your lips should just eventually go back to how they looked before the filler, but it may take some time for the inflammation from all this activity to wear off.

Good luck to you.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
5.0 out of 5 stars 39 reviews

Your body will dissolve this natural product

+2

Restylane is made of hyaluronic acid. It is found in your skin and joints and eyes. Your body knows how to dispose of it and will do so over several months to years. Hyaluronidase merely speeds up the process to hours. There will be no sagging when it goes away. Be sure the hyaluronidase is FDA approved and not compounded as it will work better, faster, and has no impurities. 

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Dissolving Restylane

+2

The benefits of Restylane will disappear over time.  Hyaluronidase will hasten this since it breaks up and metabolizes the hyaluronic acid.  Restylane will not last as long in an area in which there is a lot of movement.  You should not see any sagging of your lip after the benefits of the Restylane go away.

John Whitt, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

Dissolving Restylane

+2

The only natural way is the body metabolizing it over time. No there should be no sag. From MIAMI Dr. darryl j. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Reducing volume of filler with hyaluronindase

+1

Sagging should not occur because of hyaluronidase being used to dissolve Juvederm, Restylane or Perlane.  There is no other way of expediting the resolution of the filler's effect. Steroid injections have risk and they may nont dissolve the filler, only reduce inflammation and your volume is probably filler and not swelling this many days after the procedure.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Dissolving filler

+1

Dissolving the hyaluronic acids can only be done with hyaluronidase. It will not cause the tissues to sag anymore than then did before injection.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.